The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (216 KB) | Metadata | Table of Contents | ZAA summary
Volume 31, Issue 2, 2012, pp. 217–235
DOI: 10.4171/ZAA/1456

Published online: 2012-03-30

Strong Solutions of Doubly Nonlinear Parabolic Equations

Aleš Matas[1] and Jochen Merker[2]

(1) University of West-Bohemia, Pilsen, Czech Republic
(2) Universität Rostock, Germany

The aim of this article is to discuss strong solutions of doubly nonlinear parabolic equations $$\frac{\partial Bu}{\partial t} + Au = f,$$ where $A : X → X^*$ and $B : Y → Y^*$ are operators satisfying standard assumptions on boundedness, coercivity and monotonicity. Six different situations are identified which allow to prove the existence of a solution $u ∈ L^∞(0,T;X ∩ Y)$ to an initial value $u_0 ∈ X ∩ Y$, but only in some of these situations the equation is valid in a stronger space than $(X ∩ Y)^*$.

Keywords: Doubly nonlinear evolution equations, elliptic-parabolic problems, strong solutions, regularity

Matas Aleš, Merker Jochen: Strong Solutions of Doubly Nonlinear Parabolic Equations. Z. Anal. Anwend. 31 (2012), 217-235. doi: 10.4171/ZAA/1456